MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Catalog Number AP03000L
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Overdose (1988); Confusion/ Disorientation (2553)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #1226348-2018-00678.Device manufacture and expiration dates are unknown as the serial/lot number are unknown.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a codman 3000 pump (ap03000l/unk serial number) was refilled on (b)(6) 2018 and the physician ordered the patient¿s pump to be emptied of morphine on (b)(6) 2018.On (b)(6) 2018, 30 ml of morphine 3 mg/ml were placed into the pump at approximately 2:00 pm.At 1:00 pm on (b)(6) 2018 the return was 28 ml, when it should have been 29.5 ml.The patient received 6 mg of morphine as opposed to 1.5 mg in 23 hours.The patient was admitted to the hospital for altered mental status.The pump was implanted in the patient in 1998.The non-core needle supplied with the refill kit was used for each refill.There was no evidence of leakage coming from the septum and no difficulty encountered during refill.The pump has not been explanted from the patient as the patient does not want to have surgery at this time.Instead, the pump was filled with saline on (b)(6) 2018 and then put on oral medication.The patient was monitored in the hospital and reported to be stable.The patient¿s original diagnosis is unknown.

Brand Name
MODEL 3000 - 30ML VOLUME, LOW
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7768143
Report Number1226348-2018-00678
Device Sequence Number13510054
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date08/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight57